MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left tibial artery using a pod packing coil (packing coil), a ruby coil detachment handle (handle), a lantern delivery microcatheter (lantern), a non-penumbra catheter, and a non-penumbra sheath.During the procedure, the physician placed two embolization coils in the target location.A new packing coil was advanced to the target location, and the physician attempted to detach the packing coil using the handle, but the packing coil would not detach.It was reported that the packing coil pusher assembly was stuck within the handle.The physician then removed the packing coil pusher assembly and lantern from the patient.The packing coil had unknowingly detached within the non-penumbra catheter.While advancing a new lantern through the non-penumbra catheter, the physician met resistance at the distal end.Imaging revealed the detached coil had detached within the non-penumbra catheter.The catheter containing the detached embolization coil was removed.The procedure was considered completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that pusher assembly pull tube and pull wire were stuck inside the returned handle.The embolization coil detachment was likely due to the separation of the pet lock and retraction of the pull wire out of the pusher assembly distal tip.The pusher assembly was not returned for evaluation; therefore, the root cause could not be determined.Further evaluation revealed that the pe fibers were fractured, and the coil winds were unraveled.This damage is likely incidental to the reported complaint and may have occurred during removal of the detached coil from the non-penumbra microcatheter during the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23503554
Report Number3005168196-2025-00357
Device Sequence Number8904176
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public00814548017648
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF00016922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale